Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 36, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 11, 2004, 5:35 AM CDT for Logan County, Oklahoma County, Oklahoma. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 5:35 AM CDT (10:35 UTC)
- Expired
- Aug 11, 2004, 7:30 AM CDT
- In force
- 115 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Logan County, OK, Oklahoma County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 111038 FFWOKC OKC083-109-111230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 535 AM CDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN CENTRAL OKLAHOMA OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 730 AM CDT * AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ASSOCIATED WITH A CLUSTER OF THUNDERSTORMS MOVING INTO THE OKLAHOMA CITY METRO AREA. THIS RAIN WILL BE FALLING ON ALREADY SATURATED GROUND FROM EARLIER RAIN...AND FLASH FLOODING IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CHOCTAW...DEL CITY...EDMOND...JONES...LUTHER...MERIDIAN...MIDWEST CITY...NICHOLS HILLS...NICOMA PARK...NORTHERN OKLAHOMA CITY...SPENCER...THE VILLAGE...TINKER AIR FORCE BASE AND WARR ACRES EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3571 9770 3537 9766 3541 9718 3587 9716 $$ SMITH
1 follow-up statement
000 WGUS74 KOUN 111126 FFSOKC OKC083-109-111315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 622 AM CDT WED AUG 11 2004 A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM FOR LOGAN AND OKLAHOMA COUNTIES. THUNDERSTORMS WITH TORRENTIAL RAIN CONTINUE TO PUSH ACROSS OKLAHOMA AND LOGAN COUNTIES AT 625 AM. RADAR ESTIMATES THAT SOME LOCATIONS ARE RECEIVING MORE THAN ONE INCH OF RAIN PER HOUR. THIS HEAVY RAIN IS FALLING ON ALREADY SATURATED GROUND AND FLASH FLOODING IS LIKELY. IF YOURE TRAVELING THIS MORNING...DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ALLOW EXTRA TIME TO GET TO YOUR DESTINATION. LAT...LON 3585 9715 3537 9715 3536 9767 3587 9770 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:15 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 11, 3:15 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE FFA CODING AT BOTTOM... NATIONAL WEATHER SERVICE NORMAN OK 315 AM CDT WED AUG 11 2004 .DISCUSSION... UPON FURTHER REVIEW..AND RECENT RADAR TRENDS..WILL BE ISSUING A FLASH FLOOD WATCH ASAP THRU NOON FOR MOST OF CENTRAL AND NRN OK. CODING TO FOLLOW SHORTLY. --------------------------- LEADING EDGE OF LARGE MCS GENERATED COLD POOL JUST NOW ENTERING NW OK..WITH WIDESPREAD DEEP CONVECTION DEVELOPING ACROSS MUCH OF THE NRN TWO-THIRD OF OK WITHIN WAA REGIME IN ADVANCE OF COLD POOL. DEEP CONVECTIVE UPDRAFTS NEAR COLD POOL EDGE APPEAR TO BE REORGANIZING ATTM..AND STILL EXPECT A SVR WIND THREAT TO PRESIST THRU DAYBREAK ALONG PATH OF MCS /ALTHOUGH LIKELY NOT AS HIGH END AS WHAT WE SAW AROUND MIDNITE ON N SIDE OF OK METRO AREA/. CURRENTLY..APPEARS BEST THREAT CORRIDOR WILL BE JUST ON COOL SIDE OF COMBINATION FRONT/OUTFLOW BOUNDARY CLEARLY EVIDENT IN MESONET DATA ALONG A WOODWARD/WATONGA/NORMAN LINE. MCS TO CONTINUE SWD THRU MUCH OF OUR FORECAST AREA THRU 15-18Z..AND HEAVY RAINFALL A CONCERN..ESP WITH WIDESPREAD CONVECTION BREAKING OUT AHEAD OF COLD POOL WITHIN LARGE WAA REGIME. WITH LACK OF LARGE ANTECEDENT RAINFALL OVER A WIDE AREA..AND GOOD SE MOTION TO MCS..FEEL THAT A FLASH FLOOD WATCH IS NOT WARRANTED. WUD NOT BE SURPRISED TO HAVE TO ISSUE A FEW FLASH FLOOD WARNINGS IN A COUPLE AREAS..BUT WIDESPREAD THREAT NOT ANTICIPATED. UPPER WAVE PASSING BY THIS MORNING WILL ALLOW LOW LEVEL RIDGING TO BUILD SWD TONITE AND THURSDAY..WHICH SHUD TEMPRARILY SHUT OFF PRECIP CHANCES BEFORE WAA PATTERN BECOMES RE-ESTABLISHED RATHER QUICKLY THURSDAY NITE AND ESPECIALLY FRIDAY INTO THE WEEKEND. CHANCES FOR RAIN WILL BE HIGHEST DURING THE LATE NITE AND MORNING HOURS IN CONTINUED NW FLOW PATTERN. HEIGHTS WILL BUILD A BIT SUN INTO MON..WHICH SHUD RESULT IN A WARMING TREND..WITH PERHAPS LESS OF A CHANCE OF RAIN. GOING GRIDS AND FORECAST HAVE THIS PRETTY WELL DEPICTED ATTM..AND MADE FEW CHANGES BEYOND FRIDAY. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 80 60 84 63 / 80 10 10 10 HOBART OK 80 59 85 63 / 70 10 10 20 WICHITA FALLS TX 82 61 86 63 / 80 10 10 30 GAGE OK 77 53 84 62 / 20 10 10 20 PONCA CITY OK 79 57 83 59 / 50 10 10 10 DURANT OK 83 63 85 63 / 80 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH UNTIL NOON OKZ006>008-011>013-015>020-022>032. TX...NONE. &&
Hazardous weather outlook, Aug 10, 10:57 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1057 PM CDT TUE AUG 10 2004
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OKLAHOMA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE WESTERN
HALF OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF STATE HIGHWAY 34 AND NORTH OF
STATE HIGHWAY 33. THE SLIGHT RISK AREA IS WEST OF I-35 IN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 10 PM THROUGH 7
AM WEDNESDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL OKLAHOMA
NEAR A COLD FRONT THAT LIES FROM NORTH CENTRAL OKLAHOMA INTO THE
TEXAS PANHANDLE THIS EVENING. OUTFLOW BOUNDARIES FROM EARLIER STORMS
HAVE ALSO BECOME A FOCUS FOR FURTHER STORM DEVELOPMENT THIS EVENING.
MORE WIDESPREAD COVERAGE OF STRONG AND SEVERE THUNDERSTORMS IS
POSSIBLE OVERNIGHT AS ANOTHER LARGE THUNDERSTORM COMPLEX ACROSS
EASTERN COLORADO AND KANSAS MOVES SOUTHEAST. THIS SHOULD REACH
NORTHWEST OKLAHOMA BETWEEN MIDNIGHT AND 2 AM AND MOVE INTO CENTRAL
AND SOUTHWEST OKLAHOMA A FEW HOURS BEFORE SUNRISE WEDNESDAY.
BECAUSE OF EXPECTED MODERATE INSTABILITY AND STRONG NORTHWEST WINDS
ALOFT OVER THE AREA...THE POTENTIAL WILL EXIST FOR SEVERE
THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS.
VERTICAL WIND SHEAR WILL INCREASE AND LIKELY MAINTAIN SEVERE STORMS
WITHIN THE STORM COMPLEX FOR MUCH OF THE NIGHT. THE PRIMARY SEVERE
WEATHER WILL BE DAMAGING WINDS FROM 60 TO 80 MPH AND VERY LARGE
HAIL. THE TORNADO THREAT IS EXPECTED TO BE LOW. THIS COMPLEX OF
STORMS IS ALSO LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL...2 TO 3
INCHES IN MANY PLACES...WHICH COULD CAUSE LOCALIZED FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY LINGER INTO AT LEAST THE FIRST HALF OF THE
DAY ON WEDNESDAY ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
AND EASTERN OKLAHOMA. THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY
OR THURSDAY NIGHT...AND CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7
AM WEDNESDAY.
RUFF/MAXWELLIn the hours before
Special weather statement, Aug 11, 3:17 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 317 AM CDT WED AUG 11 2004 OKZ009-010-014-015-110830- DEWEY OK-ELLIS OK-ROGER MILLS OK-WOODWARD OK- 317 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS...ROGER MILLS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FORT SUPPLY TO 4 MILES SOUTH OF ANGORA AT 317 AM CDT...MOVING EAST AT 25 MPH. WINDS OF 50 MPH CAN BE EXPECTED ALONG AND BEHIND THIS LINE. PEOPLE IN DEWEY...ELLIS...ROGER MILLS AND WOODWARD COUNTIES... INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 11, 3:21 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 AM CDT WED AUG 11 2004 OKZ017-024-110830- BLAINE OK-CANADIAN OK- 321 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN BLAINE AND CANADIAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF GREENFIELD AT 321 AM CDT...MOVING EAST AT 25 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH AS IT MOVES SLOWLY ACROSS FAR SOUTHERN BLAINE AND NORTHWEST CANADIAN COUNTIES. PEOPLE IN BLAINE AND CANADIAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Special weather statement, Aug 11, 3:51 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 351 AM CDT WED AUG 11 2004 OKZ009>011-014>016-110900- CUSTER OK-DEWEY OK-ELLIS OK-MAJOR OK-ROGER MILLS OK-WOODWARD OK- 351 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...ELLIS... MAJOR...ROGER MILLS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF MOORELAND TO 10 MILES SOUTH OF PUTNAM AT 351 AM CDT...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 MPH CAN BE EXPECTED ALONG AND BEHIND THIS LINE OF THUNDERSTORMS. PEOPLE IN CUSTER...DEWEY...ELLIS...MAJOR...ROGER MILLS AND WOODWARD COUNTIES...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 11, 4:20 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT WED AUG 11 2004 OKZ025-029-110930- CLEVELAND OK-OKLAHOMA OK- 420 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN OKLAHOMA CITY AT 420 AM CDT...MOVING EAST AT 20 MPH. THIS STORM COULD PRODUCE SOME SMALL HAIL...ALONG WITH WIND GUSTS OF 35 TO 45 MPH AS IT MOVES ALONG THE OKLAHOMA-CLEVELAND COUNTY LINE. PEOPLE IN NORTHERN CLEVELAND AND SOUTHEAST OKLAHOMA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Special weather statement, Aug 11, 4:52 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 452 AM CDT WED AUG 11 2004 OKZ022>024-027-034>036-038-111015- CADDO OK-CANADIAN OK-COMANCHE OK-GRADY OK-GREER OK-JACKSON OK-KIOWA OK-WASHITA OK- 452 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN... COMANCHE...GRADY...GREER...JACKSON...KIOWA AND WASHITA COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTHWEST OF COGAR TO 7 MILES SOUTHWEST OF TOM STEED RESERVOIR AT 452 AM CDT...MOVING EAST AT 15 MPH. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...STRONG GUSTY WINDS WILL OCCUR AS THE STORMS PASS. WINDS HAVE GUSTED AS HIGH AS 50 MPH IN THE WAKE OF THE STORMS OVER SOUTHWEST OKLAHOMA...AND THESE STRONG WINDS ARE EXPECTED TO CONTINUE. PEOPLE IN CADDO...CANADIAN...COMANCHE...GRADY...GREER...JACKSON...KIOWA AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. SMITH
Local storm report, Aug 11, 5:20 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
08/11/2004 58 MPH CUSTER OK MESONET
MEASURED BY OKLAHOMA MESONET
0440 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
08/11/2004 60 MPH CUSTER OK MESONET
MEASURED BY OKLAHOMA MESONET.
0445 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
08/11/2004 59 MPH CUSTER OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Aug 10, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Aug 10, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| Aug 10, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 46 min |
| Aug 10, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 10, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 38 min |
| Aug 10, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 47 min |
| Aug 11, 12:35 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 40 min |
| Aug 11, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma, Pottawatomie | 47 min |
| Aug 11, 5:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 54 min |
| Aug 11, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Grady, Jefferson, Stephens | 63 min |
| Aug 11, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 44 min |
| Aug 11, 7:20 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 115 min |
| Aug 11, 8:17 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 103 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.